Alert archive / Michigan / Wind Advisories in 2009
Wind Advisory 9, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Jun 5, 2009, 6:19 AM EDT for Houghton County, Keweenaw County, Michigan. It took effect at Jun 5, 2009, 12:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2009, 6:19 AM EDT (10:19 UTC)
- In effect from
- Jun 5, 2009, 12:00 PM EDT
- Expired
- Jun 5, 2009, 3:49 PM EDT
- In force
- 4 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2361 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 051019 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 619 AM EDT FRI JUN 5 2009 ...STRONG WINDS OVER THE KEWEENAW PENINSULA THIS AFTERNOON... .A COLD FRONT EXTENDING FROM LOW PRESSURE NORTH OF LAKE SUPERIOR WILL SWEEP ACROSS UPPER MICHIGAN TODAY. STRONG WESTERLY WINDS IN THE WAKE OF THIS FRONT CAN BE EXPECTED OVER THE KEWEENAW PENINSULA THIS AFTERNOON INTO EARLY THIS EVENING. MIZ001-003-051830- /O.NEW.KMQT.WI.Y.0009.090605T1600Z-090606T0100Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 619 AM EDT FRI JUN 5 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. LOOK FOR WEST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY THIS AFTERNOON. WINDS WILL GRADUALLY SUBSIDE THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND MIXING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VOSS
2 follow-up statements
000 WWUS73 KMQT 051453 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1053 AM EDT FRI JUN 5 2009 ...STRONG WINDS OVER THE KEWEENAW PENINSULA THIS AFTERNOON... .IN THE WAKE OF A COLD FRONT SWEEPING ACROSS UPPER MICHIGAN... STRONG WESTERLY WINDS WILL DEVELOP OVER THE KEWEENAW PENINSULA THIS AFTERNOON INTO EARLY THIS EVENING. MIZ001-003-052300- /O.CON.KMQT.WI.Y.0009.090605T1600Z-090606T0100Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1053 AM EDT FRI JUN 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. LOOK FOR WEST WINDS TO INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROLFSON
000 WWUS73 KMQT 051949 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 349 PM EDT FRI JUN 5 2009 MIZ001-003-052100- /O.CAN.KMQT.WI.Y.0009.000000T0000Z-090606T0100Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 349 PM EDT FRI JUN 5 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND ADVISORY. WIND GUSTS ARE EXPECTED TO REMAIN BELOW 45 MPH FOR THE REST OF THE AFTERNOON. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. THROUGH 6 PM...EXPECT WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. $$ ROLFSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jun 5, 6:00 AM EDT, 19 minutes earlier.
Area forecast discussion, Jun 5, 6:00 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 600 AM EDT FRI JUN 5 2009 .SYNOPSIS... THE 08Z WATER VAPOR LOOP REVEALS A SHORTWAVE OVER SRN MANITOBA AND NORTHERN ONTARIO MOVING E THROUGH A BROAD MID-UPR LVL TROUGH OVER SCNTRL CANADA. AT THE SFC...LOW PRESSURE IS CENTERED NORTH OF LAKE SUPERIOR WITH A COLD FRONT EXTENDING SW INTO NCNTRL AND WRN LAKE SUPERIOR. SFC OBS AND RADAR REFLECTIVITY SHOWS SHOWERS OCCURRING ALONG THIS COLD FRONT. AS THE SHORTWAVE MOVES E ACROSS NORTHERN ONTARIO AND NORTHERN LAKE SUPERIOR TODAY AS INDICATED BY MODELS...THE SFC COLD FRONT WILL BE PROPELLED ACROSS UPPER MI. && .DISCUSSION... TODAY...MAIN CONCERNS ARE SOME DRIER RELATIVE HUMIDITIES AND WIND OVER THE WRN INTERIOR AHEAD OF APPROACHING COLD FRONT...AND THE POTENTIAL FOR SOME STRONG STORMS OVER CNTRL AND EASTERN COUNTIES AS THE FRONT MOVES THROUGH DURING THE PEAK HEATING OF THE DAY. COLD FRONT IS PROGGED TO SLIDE ACROSS THE WRN CWA 12Z-15Z TODAY THEN MOVE INTO THE SCNTRL AND ERN CWA BY 18Z. THERE IS A NARROW LINE OF SCT SHOWERS BEHIND THE FRONT. MODIFIED RUC SNDGS AHEAD OF THE FRONT FOR A T/TD OF 74/47 YIELD SBCAPES AROUND 300 J/KG. WITH THE RUC FCSTG 0-6 BULK SHEAR VALUES OF 55-65 KTS AND WEAK INSTABILITY AHEAD OF THE FRONT WILL CONTINUE A SLIGHT CHC MENTION FOR THUNDERSTORMS TODAY. GIVEN STRONG DEEP LAYER SHEAR AND FCST WET-BULB ZERO HEIGHTS AROUND 8KFT WOULD NOT BE SURPRISED TO SEE A FEW STRONGER STORMS PRODUCE SMALL HAIL AND/OR GUSTY WINDS TO 45 MPH. WILL CONTINUE MENTION OF STRONGER STORMS OVER SCNTRL AND ERN SECTIONS OF THE CWA IN THE HWO. WRLY WINDS SHOULD GET GUSTY BEHIND THE FRONT OVER THE KEWEENAW THIS AFTERNOON AS NOTED ON THE NAM AND RUC FCST SNDGS. IM CONCERNED THAT THESE WINDS COULD MEET ADVISORY CRITERIA GIVEN COMBINATION OF FAVORABLE WRLY WIND DIRECTION...MID-LVL DRY SLOT MOVING OVER THE AREA WHICH WILL ENHANCE MIXING TOWARD THE SFC AND FAVORABLE ISALLOBARIC COMPONENT TO WIND GIVEN TRACK OF SHORTWAVE JUST TO THE NORTH. THUS...HAVE DECIDED TO ISSUE WIND ADVISORY OVER NRN HOUGHTON AND KEWEENAW FOR 16-01Z. WILL CONTINUE WILDFIRE POTENTIAL STATEMENT FOR THE WRN INTERIOR GIVEN GUSTY WEST WIND AND POTENTIAL FOR DRIER AIR AND LOWER RHS TO MIX TO SFC. TONIGHT...SFC HIGH PRES RIDGE BUILDING OVER THE WRN FCST SHOULD RESULT IN CLEARING SKIES AND LIGHT WINDS...FAVORABLE FOR GOOD RADIATIONAL COOLING. FOLLOWING BLEND OF LOCAL WRF-ARW AND GFS MOS GUIDANCE...LOOK FOR TEMPS TO STILL REACH NEAR FREEZING OVER THE FAVORABLE COLD SPOTS OF THE WESTERN INTERIOR. THUS...WILL CONTINUE TO MENTION AREAS OF FROST FOR THESE WRN COUNTIES. DAY SHIFT WILL NEED TO ANALYZE NEXT MODEL RUN TO SEE IF A FROST ADVISORY MAY BE NEEDED ON THE AFTERNOON PKG. SATURDAY...INCREASING UPR DIV IN THE RIGHT ENTRANCE REGION OF THE UPR LVL JET OVER NRN ONTARIO AND QUEBEC ALONG WITH INCREASING WAA AT THE NOSE OF A 35-40 KT LOW-LVL JET SHOULD HELP BRING AN AREA OF RAIN TOWARD THE SW FCST AREA LATE IN THE DAY. HAVE INCLUDED CHC POPS FOR THESE COUNTIES AND CONTINUED THE DRY FCST ELSEWHERE ACROSS THE CWA. SATURDAY NIGHT...INCREASING 850-700 MB FGEN WILL FAVOR THE SCNTRL FCST AREA FOR LIKELY RAIN POPS. TAPERED POPS TO LOW CHC OR SLIGHT CHC ACROSS THE NRN TIER OF THE CWA AWAY FROM THE BEST FGEN FORCING. SUNDAY...OTHER THAN SOME LINGERING SHOWERS MAINLY IN THE MORNING SCNTRL...RAIN WILL PROBABLY TAPER OFF ACROSS THE REST OF THE CWA AS SHORTWAVE RDGG BUILDS IN FROM THE WEST. SUNDAY NIGHT INTO MONDAY...LOOK FOR ANOTHER BATCH OF SHOWERS TO SPREAD ACROSS THE FCST AREA FROM THE WEST AS ANOTHER SHORTWAVE APPROACHES FROM THE SW. GIVEN DEEP MOISTURE AND GOOD WAA/ISENTROPIC LIFT AHEAD OF THIS SYSTEM...MOST OF THE AREA COULD SEE A DECENT HALF AN INCH TO ONE INCH RAINFALL. FOR NOW...HAVE HIGH CHC POPS ACROSS THE CWA BUT THESE POPS MAY NEED TO BE BUMPED UP TO LIKELY ON THE AFTERNOON FCST PKG SHIFT IF MODELS COME INTO BETTER AGREEMENT ON TIMING OF SHORTWAVE AND ASSOC PCPN. && .AVIATION (FOR THE 06Z TAF ISSUANCE)... VFR CONDITIONS SHOULD PREVAIL THROUGH THE FCST PERIOD. SO...WIND WILL BE THE MAIN ISSUE. WITH A NOCTURNAL INVERSION IN PLACE...LLWS IS EXPECTED OVERNIGHT...PER VAD WIND PRFL. A COLD FRONT WILL MOVE THROUGH BY MID MORNING FRIDAY AT CMX. THERE COULD BE A SHOWER RIGHT ALONG THE FRONT...BUT NOT EXPECTING ANY SIGNIFICANT REDUCTION TO VSBY OR CIGS. ONCE THE FRONT PASSES KCMX...EXPECT STRONG WEST WINDS INTO FRIDAY AFTN WITH GUSTS OVR 30 KTS. THE FRONT ARRIVES TOWARD MIDDAY AT KSAW. A FEW SHOWERS AND POSSIBLY TSRA COULD OCCUR THERE BUT TSTM PROBABILITY IS TOO LOW AT THIS TIME TO INCLUDE. && .MARINE (FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)... LOW PRESSURE JUST NORTH OF LAKE SUPERIOR WILL DRAG A COLD FRONT ACROSS LAKE SUPERIOR AND UPPER MICHIGAN TODAY...WITH THE LOW PRESSURE SYSTEM EXITING TO JAMES BY BY LATE EVENING. GUSTY WINDS SW TO 30KTS WILL BE POSSIBLE THIS MORNING...SWITCHING OUT OF THE W BEHIND THE FRONT...WITH GUSTS TO GALES AT HIGHER OBSERVING PLATFORMS AS COLD AIR RUSHES IN ON HIGH PRESSURE. ALSO BEHIND THE COLD FRONT...STRONG HIGH PRESSURE OVER NORTH CENTRAL CANADA WILL ALLOW A RIDGE OF HIGH PRESSURE TO SLIP ACROSS LAKE SUPERIOR THROUGH SUNDAY. EXPECT LOW PRESSURE OVER THE CENTRAL PLAINS SUNDAY NIGHT TO MOVE INTO WISCONSIN MONDAY...AND WEAKEN SLIGHTLY AS IT SLIDES OFF INTO EASTERN CANADA TUESDAY. NE WINDS TO 30KTS WILL BE POSSIBLE SUNDAY INTO MONDAY MORNING OVER WESTERN LAKE SUPERIOR. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... WIND ADVISORY FROM NOON TODAY TO 9 PM EDT THIS EVENING FOR MIZ001-003. LAKE SUPERIOR...NONE. LAKE MICHIGAN...NONE. && DISCUSSION...VOSS AVIATION...JLB MARINE...KF
Hazardous weather outlook, Jun 4, 4:22 PM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 422 PM EDT THU JUN 4 2009 MIZ001>007-009>014-084-085-051500- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 422 PM EDT THU JUN 4 2009 /322 PM CDT THU JUN 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THE COMBINATION OF TEMPERATURES RISING WELL ABOVE 70...MINIMUM AFTERNOON RELATIVE HUMIDITY NEAR 20 PERCENT...AND A SUSTAINED SOUTHWEST WIND AROUND 15 MPH WILL INCREASE THE RISK OF WILDFIRES THROUGH EARLY THIS EVENING. THE RISK WILL BE GREATEST WEST OF A LINE FROM MUNISING TO ESCANABA AND MENOMINEE. SEE THE LATEST WILDFIRE POTENTIAL STATEMENT FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...MAINLY IN THE AFTERNOON EAST OF A LINE FROM MARQUETTE TO IRON MOUNTAIN...AS A COLD FRONT CROSSES UPPER MICHIGAN. THE STRONGEST STORMS MAY CAUSE WIND GUSTS TO 45 MPH AND SMALL HAIL. WEST WIND GUSTS BEHIND THE COLD FRONT WILL REACH 40 MPH ON FRIDAY AFTERNOON...ESPECIALLY OVER THE KEWEENAW PENINSULA. AREAS OF FROST ARE POSSIBLE FRIDAY NIGHT ACROSS INTERIOR WESTERN UPPER MICHIGAN...AWAY FROM THE KEWEENAW PENINSULA. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-051500- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 422 PM EDT THU JUN 4 2009 /322 PM CDT THU JUN 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE WEST HALF OF LAKE SUPERIOR TONIGHT...MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE WEST HALF OF LAKE SUPERIOR FRIDAY MORNING AND ACROSS EASTERN LAKE SUPERIOR FRIDAY AFTERNOON. GALE FORCE WIND GUSTS TO 35 KNOTS ARE POSSIBLE FRIDAY NIGHT ACROSS THE EAST HALF OF LAKE SUPERIOR POSSIBLE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-051500- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 422 PM EDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. PEARSON
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:48 PM EDT | Small Craft Advisory | MQT | 37 hr | |
| Jun 5, 4:19 PM EDT | Frost Advisory | MQT | Baraga, Delta, Dickinson, Gogebic, Houghton, Iron and 4 more | 15 hr |
Nearby
Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.